Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 24, NWS Springfield, MO

May 23, 2015Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at May 23, 2015, 8:33 PM CDT for Bourbon County, Kansas. It took effect at May 24, 2015, 6:40 AM CDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
May 23, 2015, 8:33 PM CDT (01:33 UTC)
In effect from
May 24, 2015, 6:40 AM CDT
Expired
May 26, 2015, 5:26 PM CDT
In force
59 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Moderate

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 25.36 ft at May 24, 2015, 3:00 PM CDT.

actionminormoderate102005/2405/2505/2605/27
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:55 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 23, 6:55 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT Sat May 23 2015

...00z Aviation Update...

.SHORT TERM...(This Evening through Sunday)
Issued at 325 PM CDT SAT MAY 23 2015

Widespread rain and convection over the Plains will spread
eastward and impact far eastern Kansas and far western Missouri
this evening into the overnight hours. Expect activity to train
from south to north within deep moisture plume ahead of an upper
low in the Great Basin. A steady low level jet will transport a
moisture rich airmass northward and aid and low level convergence
across the eastern Plains tonight.

This deep moisture plume and low level jet will shift gradually
eastward on Sunday as the upper low out west begins to lift
northeast and an accompanying shortwave rotates northward into the
region. With precipitable water values around 1.75 and 850 MB
dew points around 12 degrees Celsius rainfall rates will be
efficient with total amounts accentuated where training persists.

The greatest potential for excessive rainfall and resultant
flooding will extend from southeastern Kansas to the I-49 corridor
of far western Missouri tonight. This potential will spread east
particularly by Sunday night. The Flash Flood Watch may need to be
expanded farther east with later forecast.

Total rainfall amounts through Sunday night are expected to range
from 1.5 to 2.5 inches at most locations with some areas
particularly across southeastern Kansas into southwestern Missouri
approaching or exceeding 3 inches.

The potential for severe weather on Sunday remains conditional and
marginal at best with the extent of cloud cover and precipitation
inhibiting destabilization of the lower atmosphere.

.LONG TERM...(Monday through Saturday)
Issued at 325 PM CDT SAT MAY 23 2015

Expect rain to taper off during the day Monday as the shortwave
lifts to the northeast. However rainfall will increase again
Monday night as yet another shortwave trough tracks northeast into
the region. Will again have to monitor for the potential of heavy
rainfall.

Otherwise the unsettled weather will persist next week with
intermittent chances of showers and thunderstorms.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 637 PM CDT SAT MAY 23 2015

Showers and thunderstorms will affect the taf sites this evening
into overnight however confidence is low in timing with multiple
rounds of convection. Expect a gradual drop to MVFR ceilings overnight. Low
level windshear is likely at SGF and BBG overnight due to a
strengthening low level jet. IFR ceilings are possible at BBG by
early morning tomorrow but confidence is low. Additional showers
and thunderstorms are possible throughout the day tomorrow. Winds
will be elevated with gusts out of the SE around 10-15kts.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055-056-066>068-
     077>079-089.

     FLASH FLOOD WATCH through Monday evening FOR MOZ088-090-093>095-
     101>104.

KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Burchfield
Hazardous weather outlook, May 23, 8:17 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT SAT MAY 23 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
817 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
TONIGHT WITH MODERATE TO HEAVY RAINFALL DEVELOPING ACROSS
SOUTHEASTERN KANSAS INTO THE INTERSTATE 49 CORRIDOR OF FAR WESTERN
MISSOURI. RESIDENTS IN FLOOD PRONE AREAS SHOULD BE ALERT TONIGHT AS
1 TO 2 INCHES OF RAIN IS EXPECTED.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT INTO MONDAY FOR
SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

THERE WILL BE A LIMITED RISK FOR WIND GUSTS UP TO 50 MPH ACROSS
FAR EXTREME SOUTHWEST MISSOURI OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ON SUNDAY. HEAVY
RAIN WILL AGAIN IMPACT SOUTHEASTERN KANSAS AND FAR WESTERN
MISSOURI... SPREADING EASTWARD ACROSS THE REMAINDER OF THE
MISSOURI OZARKS SUNDAY NIGHT. THE RAIN WILL TAPER OFF TEMPORARILY
FROM THE WEST ON MONDAY. TOTAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES
WILL BE COMMON THROUGH MONDAY WITH HIGHER AMOUNTS TO AROUND 3 IN
WESTERN PARTS OF THE OUTLOOK AREA. THIS HEAVY RAINFALL COULD
RESULT IN FLASH FLOODING OR RIVER FLOODING.

A FEW STRONGER STORMS WITH GUSTY WINDS MAY DEVELOP SUNDAY AND
SUNDAY NIGHT. HOWEVER SEVERE WEATHER IS NOT EXPECTED.

SCATTERED NON SEVERE STORMS ARE THEN EXPECTED AT TIMES THROUGH
THE REST OF THE NEXT WEEK.

SOUTHERLY WINDS MAY GUST TO AROUND 30 MPH ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:33 PM CDTRiver Flood WarningSGFVernon8 days
May 24, 4:30 AM CDTAreal Flood AdvisorySGFBarton, Jasper, McDonald, Newton, Vernon11 hr
May 24, 5:22 AM CDTRiver Flood WarningSGFCedar3 days
May 24, 9:47 AM CDTRiver Flood WarningSGFMcDonald70 hr
May 24, 9:47 AM CDTRiver Flood WarningSGFJasper57 hr
May 24, 12:42 PM CDTTornado WarningSGFBenton18 min
May 24, 1:03 PM CDTSpecial Weather StatementSGFBenton27 min
May 24, 1:39 PM CDTSpecial Weather StatementSGFMiller36 min
May 24, 2:23 PM CDTSpecial Weather StatementSGFMiller52 min
May 24, 2:39 PM CDTAreal Flood AdvisorySGFCedar, Dade, St. Clair4 hr
May 24, 3:13 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright23 min
May 24, 3:17 PM CDTRiver Flood WarningSGFJasper56 hr
May 24, 3:27 PM CDTTornado WarningSGFDouglas, Wright33 min
May 24, 3:32 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas28 min
May 24, 3:54 PM CDTSpecial Weather StatementSGFWright36 min
May 24, 3:57 PM CDTSpecial Weather StatementSGFOregon48 min
May 24, 4:11 PM CDTSpecial Weather StatementSGFOzark49 min
May 24, 4:41 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas34 min
May 24, 5:43 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Taney47 min
May 24, 5:53 PM CDTSevere Thunderstorm WarningSGFOregon37 min
May 24, 5:59 PM CDTTornado WarningSGFDouglas, Ozark19 min
May 24, 6:28 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Oregon, Ozark, Texas, Webster and 1 more35 min
May 24, 6:52 PM CDTSpecial Weather StatementSGFOregon38 min
May 24, 12:55 AM CDTFlash Flood WarningSGFCherokee, Crawford11 hr
May 24, 2:42 AM CDTAreal Flood AdvisorySGFBourbon6 hr
May 24, 9:05 AM CDTAreal Flood AdvisorySGFBourbon6 hr
May 24, 9:40 AM CDTRiver Flood WarningSGFBourbon66 hr
May 24, 9:47 AM CDTRiver Flood WarningSGFCherokee3 days
May 24, 11:55 AM CDTAreal Flood WarningSGFCherokee, Crawford3 hr
May 24, 11:55 AM CDTAreal Flood WarningSGFCherokee, Crawford3 hr
May 24, 2:46 PM CDTAreal Flood WarningSGFCherokee9 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.